From Norfolk, United Kingdom:
My father collapsed about four weeks ago and was diagnosed with diabetes resulting from steroids treatment for a brain tumor. He was taken into hospital, given insulin by drip and the steroids stopped. He has now been discharged from hospital and instructed to continue taking insulin by injection. How will we know if the blood sugar levels have reverted back to a level at which his body can control without the injections?
You will have to follow the blood sugar trends. If the sugars go below 80 mg/dl [4.4 mmol/L], this would be enough to trigger a phone call to the physician to lower the insulin dose. These things usually go down over days. However, I suggest you monitor his sugar two or more times a day to help with the recognition of falling blood sugars.
Original posting 27 Jun 2003
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.